Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 41, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Apr 16, 2017, 3:32 AM CDT. It took effect at Apr 16, 2017, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2017, 3:32 AM CDT (08:32 UTC)
- In effect from
- Apr 16, 2017, 9:00 AM CDT
- Expired
- Apr 16, 2017, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
868 WHUS73 KMKX 160832 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 332 AM CDT SUN APR 16 2017 ...GUSTY WINDS AGAIN TODAY... .WEST TO NORTHWEST WINDS WILL BE GUSTY TODAY BEHIND A DEPARTING COLD FRONT. WAVES SHOULD STAY ON THE LOWER END DUE TO THE OFFSHORE NATURE OF THE WINDS. LMZ643>646-161645- /O.CAN.KMKX.SC.Y.0040.000000T0000Z-170416T0900Z/ /O.NEW.KMKX.SC.Y.0041.170416T1400Z-170417T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 332 AM CDT SUN APR 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT UNTIL 4 AM THIS MORNING HAS BEEN CANCELLED. * WINDS: WEST TO NORTHWEST AT 15 TO 20 KNOTS WITH GUSTS OF 25 TO 30 KNOTS. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
3 follow-up statements
533 WHUS73 KMKX 161428 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 928 AM CDT SUN APR 16 2017 ...GUSTY WINDS AGAIN TODAY... .WEST TO NORTHWEST WINDS WILL BE GUSTY TODAY BEHIND A DEPARTING COLD FRONT. WAVES SHOULD STAY ON THE LOWER END DUE TO THE OFFSHORE NATURE OF THE WINDS. LMZ643>646-162230- /O.CON.KMKX.SC.Y.0041.000000T0000Z-170417T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 928 AM CDT SUN APR 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: WEST TO NORTHWEST AT 15 TO 20 KNOTS WITH GUSTS OF 25 TO 30 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
734 WHUS73 KMKX 161947 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 247 PM CDT SUN APR 16 2017 ...GUSTY WINDS DIMINISH LATER THIS EVENING... .WEST TO NORTHWEST WINDS WILL BE GUSTY BUT DIMINISH THIS EVENING. WAVES SHOULD STAY ON THE LOWER END DUE TO THE OFFSHORE NATURE OF THE WINDS. LMZ643>646-170000- /O.CON.KMKX.SC.Y.0041.000000T0000Z-170417T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 247 PM CDT SUN APR 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
899 WHUS73 KMKX 170013 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 713 PM CDT SUN APR 16 2017 ...GUSTY WEST NORTHWEST WINDS SUBSIDING... .THE GUSTY WEST NORTHWEST WINDS ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN WILL CONTINUE TO SUBSIDE DURING THE EARLY EVENING HOURS. LIGHT WINDS ARE THEN EXPECTED INTO EARLY MONDAY MORNING. GUSTY NORTH NORTHEAST WINDS ARE EXPECTED BEHIND A SOUTHWARD MOVING COLD FRONT FROM MIDDLE MORNING INTO THE AFTERNOON ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN. THE WINDS WILL LINGER FOR SEVERAL HOURS MONDAY AFTERNOON. THESE WINDS WILL GENERATE BUILDING WAVES LATER MONDAY AFTERNOON INTO MONDAY EVENING. A SMALL CRAFT ADVISORY MAY BE NEEDED. LMZ643>646-170115- /O.EXP.KMKX.SC.Y.0041.000000T0000Z-170417T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 713 PM CDT SUN APR 16 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. GUSTY WEST NORTHWEST WINDS WILL CONTINUE TO DIMINISH DURING THE EARLY EVENING HOURS...WITH SOME GUSTS TO 20 KNOTS STILL POSSIBLE. LIGHT WEST WINDS ARE THEN EXPECTED INTO EARLY MONDAY MORNING. $$ WOOD WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 16, 3:28 AM CDT, 4 minutes earlier.
Area forecast discussion, Apr 16, 3:28 AM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
328 AM CDT Sun Apr 16 2017
.SHORT TERM...
Today and Tonight...Forecast Confidence is High:
The main area of rain is currently exiting the eastern forecast
area early this morning. Mesoscale models are showing a few
showers along the cold front around 5-9 am, mainly in the
northern forecast area where pops were limited to. Did include
sprinkles all the way to the IL border as a shower is not out of
the question. Not seeing much on radar upstream yet.
Clouds will clear out west to east this morning, with mostly sunny
skies by mid to late morning across southern Wisconsin. Looks like
a very pleasant day ahead given the sunshine and highs around 70
most places. It will be a bit breezy though, with gusts of 25-30
mph likely.
It will be quiet tonight, with mostly clear skies persisting. Lows
will be a few degrees above normal.
.LONG TERM...
MONDAY THROUGH TUESDAY... Forecast confidence is medium.
Quiet weather will prevail across southern WI Monday with weak
surface high pressure overhead. Winds will be lighter, so an
afternoon lake breeze will likely keep max temps near the
shoreline in the upper 50s to around 60.
A compact shortwave and associated surface low will move through
northern MN and Upper MI Tue and Tue night. This is farther north
than what models were showing yesterday. Showers are expected with
the associated cold front. However, forcing will be weakening as
the front gets into southern WI Tue afternoon, so kept a chance of
showers with a slight chance of thunderstorms in the fcst.
WEDNESDAY THROUGH FRIDAY... Forecast confidence is medium.
There should be a break in the rain on Wednesday, but clouds will
probably hang on through the day as the surface front stalls over
northern IL. Increasing easterly winds will keep lakeshore temps
cooler in the 50s, while inland areas should get up to the lower
60s.
The next system to impact southern WI is associated with a broader
mid level trough. The 850mb warm front should be just to the north
of the WI/IL border, although there is still uncertainty on the
track. There's potential for some general thunder with these
showers due to weak instability and strong dynamics.
Cooler and drier air will drop into southern WI in the wake of
this system for Thursday and Friday.
SATURDAY AND SUNDAY... Forecast confidence is medium.
A large upper low tracking across the south half of the country
will bring rain chances just into southern WI, but the bulk of the
system is expected to remain to our south. Therefore, did not add
thunder chances for this Sat/Sun system at this time.
&&
.AVIATION(09Z TAF UPDATE)...
Patchy fog and low clouds will linger into the early morning
hours, but drier air and clearing skies will bring an end to these
conditions west to east by mid-morning. VFR conditions under
mostly clear skies are then expected the rest of the day through
tonight.
&&
.MARINE...
Given lighter winds, decided to cancel the Small Craft Advisory
that was set to expire at 4 am. Went ahead and issued another
Small Craft Advisory for today, which goes from 9 am to 7 pm. West
to northwest winds will gust to 25-30 knots.
Winds will be lighter Monday, but could approach advisory levels
again on Tuesday.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory until 4 AM CDT early this morning for
LMZ643>646.
&&
Today/Tonight and Aviation/Marine...DDV
Monday through Saturday...CronceHazardous weather outlook, Apr 15, 3:28 PM CDT, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 328 PM CDT Sat Apr 15 2017 WIZ046-047-051-052-056>060-062>072-162030- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 328 PM CDT Sat Apr 15 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight There is a Slight Risk for severe thunderstorms this evening over south central Wisconsin and a Marginal Risk over southeast Wisconsin. Isolated severe thunderstorms are possible mainly after sunset. .DAYS TWO THROUGH SEVEN...Sunday through Saturday There is a chance for thunderstorms Tuesday afternoon and night as another low pressure area moves across the state. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening. LMZ643>646-162030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 328 PM CDT Sat Apr 15 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight A Small Craft Advisory is in effect for through late tonight for breezy southwest winds and high waves. Thunderstorms are likely this evening. A few storms may produce hail and gusty winds. .DAYS TWO THROUGH SEVEN...Sunday through Saturday There is a chance for thunderstorms Tuesday afternoon and night. www.weather.gov/mkx
In the hours before
Local storm report, Apr 15, 9:58 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
958 PM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM TSTM WND GST ARLINGTON 43.34N 89.38W
04/15/2017 M44 MPH COLUMBIA WI MESONET
CWOP STATION.
&&
BHSpecial weather statement, Apr 15, 10:07 PM CDT, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1007 PM CDT SAT APR 15 2017
WIZ051-058-160345-
Dodge-Fond Du Lac-
1007 PM CDT SAT APR 15 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FOND DU LAC AND DODGE
COUNTIES...
At 1007 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Markesan to 6 miles southwest of
Juneau. Movement was east at 40 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Fond Du Lac, Beaver Dam, Hartford, Waupun, Ripon, Mayville, North
Fond Du Lac, Horicon, Juneau, Lomira, Theresa, Hustisford, Oakfield,
Rosendale, Iron Ridge, Brandon, Southern Lake Winnebago, Burnett,
Taycheedah and Rubicon.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4389 8826 4363 8834 4354 8840 4337 8841
4337 8842 4325 8842 4327 8891 4363 8901
4363 8889 4389 8882
TIME...MOT...LOC 0307Z 266DEG 34KT 4371 8892 4335 8882
GEHRINGSpecial weather statement, Apr 15, 10:13 PM CDT, 5 hours 19 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1013 PM CDT SAT APR 15 2017
WIZ067-068-160345-
Green-Lafayette-
1013 PM CDT SAT APR 15 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LAFAYETTE
AND GREEN COUNTIES...
At 1013 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southeast of Darlington to 6
miles north of Mount Carroll. Movement was east at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Monroe, Brodhead, New Glarus, Brooklyn, Monticello, Albany, Argyle,
Somers, Wiota, Dayton, South Wayne, Browntown, Gratiot, Juda, Jordan
Center and Woodford.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4251 9008 4266 9009 4286 8946 4285 8937
4250 8937
TIME...MOT...LOC 0313Z 249DEG 37KT 4263 8998 4219 8997
GEHRINGSpecial weather statement, Apr 15, 10:37 PM CDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1037 PM CDT SAT APR 15 2017
WIZ051-052-058-059-160415-
Dodge-Sheboygan-Washington-Fond Du Lac-
1037 PM CDT SAT APR 15 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN FOND DU LAC...
WASHINGTON...WESTERN SHEBOYGAN AND EASTERN DODGE COUNTIES...
At 1036 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near St Anna to 6 miles south of
Hustisford. Movement was east at 25 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
West Bend, Hartford, Plymouth, Jackson, Slinger, Kewaskum, Howards
Grove, Lomira, Campbellsport, Theresa, Newburg, Elkhart Lake, Iron
Ridge, Addison, Rubicon, Ashford, Greenbush, Eden, Woodland and Mount
Calvary.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4389 8816 4389 8779 4354 8804 4337 8804
4337 8806 4327 8809 4325 8859 4394 8828
4394 8817
TIME...MOT...LOC 0336Z 262DEG 22KT 4391 8822 4326 8862
GEHRINGSpecial weather statement, Apr 15, 10:46 PM CDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1046 PM CDT SAT APR 15 2017
WIZ068-069-160430-
Green-Rock-
1046 PM CDT SAT APR 15 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN GREEN AND ROCK
COUNTIES...
At 1046 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Brooklyn to Davis. Movement was east
at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Janesville, Beloit, Milton, Edgerton, Evansville, Brodhead, Clinton,
Orfordville, Albany, Footville, Fulton, Newark, Magnolia, Tiffany,
Hanover, Cooksville, Avalon, Juda, Shopiere and Afton.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4250 8951 4282 8950 4285 8909 4284 8878
4249 8878
TIME...MOT...LOC 0346Z 256DEG 41KT 4281 8945 4242 8942
GEHRINGLocal storm report, Apr 15, 11:18 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1118 PM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM TSTM WND GST 2 NW SHEBOYGAN FALLS 43.75N 87.85W
04/15/2017 M64 MPH SHEBOYGAN WI ASOS
GUST TO 56 KNOTS FROM THE WEST AT SHEBOYGAN
AIRPORT ASOS.
&&
BHThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:55 PM CDT | Special Weather Statement | MKX | Columbia, Sauk | 35 min |
| Apr 15, 9:24 PM CDT | Special Weather Statement | MKX | Sheboygan | 36 min |
| Apr 15, 9:27 PM CDT | Special Weather Statement | MKX | Columbia | 33 min |
| Apr 15, 10:07 PM CDT | Special Weather Statement | MKX | Dodge, Fond du Lac | 38 min |
| Apr 15, 10:13 PM CDT | Special Weather Statement | MKX | Green | 32 min |
| Apr 15, 10:37 PM CDT | Special Weather Statement | MKX | Washington | 38 min |
| Apr 15, 10:45 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Apr 15, 10:46 PM CDT | Special Weather Statement | MKX | Rock | 44 min |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.